Tell Me about Seroquel...(psychiatric adds to cocktail)

Discussion in 'General Parenting' started by Catwmn, Nov 21, 2007.

  1. Catwmn

    Catwmn New Member

    Aaron has been spiraling out of control. We just finished weaning him off of the Depakote and he's still wetting his pants like crazy and wetting the bed. His cognitive function is not good. He has lost nearly an entire grade level in reading and math in the past few months and is doing terribly in school. I'm seriously about ready to just pull him out and homeschool him.

    The psychiatric gave me Seroquel yesterday to add to his cocktail of Trileptal(450mg in the Am and 600mg at night) Risperdal (1mg in the AM and 2mg at night) now he wants me to add Seroquel (starting at 25 mg at night and increasing over the course of a week to 200mg at night and then weaning off risperdal).

    What worries me is that I was reading that if you have seizures you should not or may not be able to take Seroquel.

    We do not have control over Aaron's seizures. He still has MANY absence and some atonic daily. Not to mention I am pretty sure he has seizures at night too while he is sleeping.

    I have not given Aaron his first dose of Seroquel and now unless I can get some good feedback I don't know if I will.

    Can I just say here that I HATE EPILEPSY!!!!! UGH..

    TIA for any feedback anyone has...
     
  2. Steely

    Steely Active Member

    If you toggle to the next page in the general forum there is a whole thread by April, with many's experiences with Seroquel, which might help you.

    I have no information at all about seizures and Seroquel. Sorry.

    I do know Seroquel and Risperdal, together is pretty potent, so I am glad to hear the doctor wants to wean him from the Ripserdal - and that my son did better on Seroquel than Risperdal.

    Just some things to watch for with this medication, as well as Risperdal, is elevated Cholestrol and blood sugar levels, and an elevation in Prolactin, as well as increase in appetite, and weight gain. In some rare cases, APs can cause TardiveDyskenisia (sp).....again, just something to be aware of. Also in some cases Seroquel and Risperdal can cause urinary incontinence, or retention.

    I am so sorry all is rough. It must be really hard weaning him off of the Depakote.............which is a seizure medication. Sometimes it can take months for a child to settle down after a medication change. What is the doctor's plan for controlling the seizure? I think he needs to tell you that flat out, before you move forward.
     
  3. Star*

    Star* call 911........call 911

    This may sound ridiculous -

    Why would a psychiatric doctor prescribe this and NOT his MD for epilepsy?

    Reason being; if there is a drug interaction - wouldn't the MD know what would be best?

    If he is still having seizures - why not get that stabilized before you treat the other problems? (I am not familiar with epilepsy but I did take medicine for migraines that was designed FOR epileptics and seizures) I took a LOT of it.

    And yes, you can say you HATE Epilepsy - as much as you need to.

    Just curious
    Star
     
  4. Sara PA

    Sara PA New Member

    All the antipsychotics have the potential for lowering the seizure threshold, including Risperdal. They all have precautions stating that they "should be used cautiously in patients with a history of seizures."

    Did you know that urination can be a manifestation of what's called abdominal seizures, a type of partial seizures? Does he know he's going to pee or does it come on so suddenly he can't get to the bathroom?
     
Loading...